MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE 7F

SORIN GROUP ITALIA INSPIRE 7F
Model Number 050730
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Livanova manufactures the inspire 7f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in (b)(6).Analysis of pump sheet of the case showed the change-out of the oxygenator lasted about 6 minutes.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia has received a report that, durina a procedure, increased transmembrane pressure was observed.Medical team elected to change out the oxygenator.Following the membrane replacement, pre membrane pressure remained between 250 to 310 mmhg at c.I.Of 2,3.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Analysis of livanova complaints database revealed no other similar event notified for the batch concerned from the market.Based on the available data, and taking into account the review of similar events, reported issue was reasonably traced back to unexpected and progressive build up of biological deposits (platelet aggregates and fibrin mass) inside the oxygenator fibers which reduced the open surface for blood flow.Livanova conducted a literature and technical analysis about the trans-membrane oxygenator pressure gradients (cp_mir_mis_000682, rev 000).Pressure drop excursion across the oxygenator is a known phenomenon reported in literature in all membrane oxygenators.The main cause of the pressure excursion has been identified in the platelet activation and adhesion within the oxygenator that progresses to increase resistance to blood flow during cardiopulmonary bypass.The factors influencing pressure excursions can be assigned to three main areas: - surgery clinical impact - cpb clinical impact - pathological patient conditions research on the phenomenon consistently concludes that the pressure excursion is complex and multifactorial and in most of the cases none of the factors considered singularly causes the phenomenon.An accurate analysis and monitoring of the factors identified can lead to the reduction of the phenomenon during cpb.Nevertheless at current state of knowledge the complex nature of the phenomenon does not allow its complete elimination.No other action is deemed necessary.The risk is in the acceptable region.Livanova maintains and documents periodic customer events monitoring process to evaluate actions for products improvement.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 7F
Common Device Name
INSPIRE 7
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key19228059
Report Number9680841-2024-00013
Device Sequence Number6882501
Product Code DTZ
UDI-Device Identifier08033178113359
UDI-Public(01)08033178113359(17)270109(10)2401100054(240)050730
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number050730
Device Lot Number2401100054
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer06/29/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown